MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/15/2022, it was reported by a sales representative via email that an ar-8500rfoe retractable flushcut burr has broken off in the patient's shoulder.Surgeon was able to remove the broken tip.This was discovered during a procedure.Additional information received on 12/16/2022: this was discovered during a shoulder arthroscopy procedure on (b)(6) 2022.Per sales representative, two ar-8500rfoe retractable flushcut burr broke consecutively during the procedure.All broken fragments from both burr's were retrieved from inside the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the photo provided by the customer, the complaint allegation is confirmed and, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the burr during use.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19482650
Report Number1220246-2024-05157
Device Sequence Number18136776
Product Code GFF
UDI-Device Identifier00888867259782
UDI-Public00888867259782
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Device Catalogue NumberAR-8500RFOE
Device Lot Number15001840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown